Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Keppra

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 01-10-2012, 01:40 PM
Mark K Mark K is offline
Junior Member
 
Join Date: Jan 2012
Posts: 1
Default Keppra + Infection Susceptability

Hi everyone,

I've been taking keppra for 2.5 years now and have not suffered badly from side effects. I have noticed though, that it seems I am getting colds + flu's much more often than ever before now. I cannot remember the last time I didn't have an infection - maybe last September. I'm 37 and have two children (1 + 3 yrs old), maybe it is age or maybe the children are picking up bugs and passing them on?

I would love to know if it is the Keppra causing my immune system to be impaired or is this just a regular problem with parents of young kids?
Reply With Quote
  #2  
Old 04-29-2012, 11:10 PM
mary6 mary6 is offline
Junior Member
 
Join Date: Apr 2012
Posts: 1
Default Keppra+infection

I've been on Keppra for 2 years and prior I would catch a cold, strept, flu..about once every 2 years. Since I've been on Keppra I seem to be getting some viral/bacterial infection once every couple of months. I have no young children to blame it on, and practice pretty good infection control measures being a nurse. So I do believe Keppra can cause impaired immune system function. Another interesting thing I found is, I'm highly allergic to poison ivy and usually I have a severe reaction requiring a dose of prednisone. I came into contact with it last month and my reaction was minimal. which again leads me to think it has impaired my immune response. (in this case a good thing!!)
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 03:25 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.